Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Variation in MTX side effects?


11-03-2011, 06:14 AM   #1
Mapper
Member
 
Join Date: Sep 2011
Location: Kingston-upon-Thames, United Kingdom
Variation in MTX side effects?

I've been taking Methotrexate for about 3 months and the side effects haven't been that bad, mainly some mild nausea. But holy cow, I feel like I've been hit by a truck this week! Nausea, diarrhea and fatigue, all making me feel really down. I took it two nights ago and felt horrible yesterday and a bit better today.

Does anyone find that some weeks are just worse than others? I'm nervous about taking my dose next week and I'm hoping this was just a one-off bad week.
11-03-2011, 08:14 PM   #2
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
I found the more shots I got the worse I felt... tried metho 2 separate times, it just wasn't my drug. Are you getting your bloods done once a month?
11-04-2011, 05:10 AM   #3
Mapper
Member
 
Join Date: Sep 2011
Location: Kingston-upon-Thames, United Kingdom
Yes, I am having the bloods done monthly. I actually had the blood taken on Wednesday, the day I was feeling so bad. I don't know that this drug is going to work for me. Last night and today I have my Crohn's pain back (which is my main symptom) and I haven't had any pain for a couple of months, so that is discouraging. The good news is that if MTX doesn't work for me, they will apply to the PCT for me to get Humira which I know does work wonders for me. But probably several more months of feeling crappy before we get to that point. Just gotta jump through all these hoops to get to it. It's been a struggle this week with my husband away and looking after the kids on my own, but he gets back today!
11-29-2011, 08:42 PM   #4
tflock
 
Join Date: Sep 2010
Location: Mooresville, Indiana

My Support Groups:
I have a similar feeling. I will feel terrible the day after my injections. I have awful nausea, to the point where I will randomly have heavy salivation. I am run-down, irritable, and just feel sick. This is basically every time after my injection, and it seems to get worse every week.
11-30-2011, 02:00 AM   #5
Aura
Senior Member
 
Aura's Avatar
 
Join Date: Jun 2010
Location: Wellington, New Zealand
I have it every saturday - somedays are better than others. I just make it my rest day and watch movies. I sleep when I need to and just say yea - one day of rest. I find it hard working full time, travelling 1.5hrs to work and then home again. I inject on Friday at 4 pm and then rest Saturday. I pack my weekend in on Sunday and I am ready for work on Monday. My routines and life are changing to accomodate the mthx nausea - and I am lucky that I have not had any more chrons pain. Good luck with it
__________________
Aura
DX 1998
Meds: 2.5mg Plendil ER. Azathioprine 100mg; Inhibace+ 12.5mg; gastrosoothe 60mg; Simvastatin 40mg; Loratadine 20mg; Fluoxetine 40mg; Provera 10mg; Metformin 2.55g; Cal d forte; 1.25mg, Humira; Panadol 4g; Pred 3mg
11-30-2011, 04:05 AM   #6
Misty-Eyed
Forum Monitor
 
Misty-Eyed's Avatar
 
Join Date: Feb 2010
Location: United Kingdom

My Support Groups:
Are you taking the folic acid the day after? That's what I was told and I didn't feel any side effects from it the whole time I was on it.
__________________
Michelle

'You can't change the past but you can ruin the present by worrying about the future.'

Diagnosed with Crohn's colitis aged 9, 1992.

Panproctocolectomy and terminal end ileostomy October 2011.
12-02-2011, 08:26 PM   #7
Aura
Senior Member
 
Aura's Avatar
 
Join Date: Jun 2010
Location: Wellington, New Zealand
Hi there, I take my folic acide Wednesday morning and then I inject on Friday at 4 pm. So the folic acid is always a couple of days before
01-05-2012, 12:01 PM   #8
Mapper
Member
 
Join Date: Sep 2011
Location: Kingston-upon-Thames, United Kingdom
Looks like Methotrexate is a bust.

I've been taking Methotrexate for four months, no problems, and I have been in complete remission for the last month. Then I had my routine blood test done just before Christmas and they found that my neutrophil (white blood cells) count was way down, so my GP advised me to stop taking it and as I was coming down with a cold we were worried that I couldn't fight it off. I had repeat tests over the next two days and found that the neutrophil count went back up to normal. Of course the cold virus hit with full force and I was down for the count for Xmas but feeling better now. Whew!

What now? I'm completely freaked out by the Methotrexate now and not willing to go back on it. I will see what the GI says if I ever get an appointment with them. (NHS, what can I do? whatever) So, I'm taking matters into my own hands. I got a recommendation from a friend about some really good probiotics her brother takes for Crohn's. I also talked the GI into testing me for Vitamin D deficiency and I am deficient, surprise, surprise.

So my plan is continue with pentasa, uber probiotics, Vitamin D supplements, fish oil, and continue where I left off with my elimination diet, which seemed to work quite well for me until the Methotrexate kicked in. Wish me luck!!
01-05-2012, 12:23 PM   #9
stratford
Banned
 
Join Date: Jul 2011
Location: 30 min train ride to London 2012
I had the same problems with MTX.
I tried oral & injections but always ended up with serious problems
I hope you have success with the probiotics you speak of.

Best Wishes
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Variation in MTX side effects?
Thread Tools


All times are GMT -5. The time now is 08:41 AM.
Copyright 2006-2017 Crohnsforum.com